Bulletin (New Series) of the American Mathematical Society

Minimal surfaces bounded by a pair of convex planar curves

William H. Meeks, III and Brian White

Full-text: Open access

Article information

Bull. Amer. Math. Soc. (N.S.), Volume 24, Number 1 (1991), 179-184.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42] 49F10
Secondary: 58E12: Applications to minimal surfaces (problems in two independent variables) [See also 49Q05]


Meeks, William H.; White, Brian. Minimal surfaces bounded by a pair of convex planar curves. Bull. Amer. Math. Soc. (N.S.) 24 (1991), no. 1, 179--184. https://projecteuclid.org/euclid.bams/1183556255

Export citation


  • 1. J. L. Barbosa and M. do Carmo, On the size of a stable minimal surface in R3, Amer. J. Math. 19(8) (1976), 515-528.
  • 2. M. Callahan, D. Hoffman, and W. H. Meeks III, Embedded minimal surfaces with an infinite number of ends, Invent. Math. 96 (1989), 459-505.
  • 3. D. Hoffman, H. Rosenberg, and J. Spruck, personal communication.
  • 4. W. H. Meeks III and B. White, Minimal surfaces bounded by convex curves in parallel planes, Comment. Math. Helv. (to appear).
  • 5. W. H. Meeks III and B. White, The space of minimal annuli bounded by an extremal pair of planar curves, preprint.
  • 6. W. H. Meeks III and S. T. Yau, The existence of embedded minimal surfaces and the problem of uniqueness, Math. Z. 179 (1982), 151-168.
  • 7. B. Riemann, Ouevres mathématiques de Riemann, Gauthiers-Villars, Paris, 1898.
  • 8. R. Schoen, Uniqueness, symmetry, and embeddedness of minimal surfaces, J. Differential Geom. 18 (1983), 791-809.
  • 9. M. Shiffman, On surfaces of stationary area bounded by two circles, or convex curves, in parallel planes, Ann. of Math. (2) 63 (1956), 77-90.
  • 10. S. Smale, An infinite dimensional version of Sard's theorem, Amer. J. Math. 87(1965), 861-866.
  • 11. F. Tomi and A. J. Tromba, Extreme curves bound an embedded minimal surface of disk type, Math. Z. 158 (1978), 137-145.
  • 12. B. White, New applications of mapping degrees to minimal surface theory, J. Differential Geom. 29 (1989), 143-162.